Alert archive / Oklahoma / Red Flag Warnings in 2011

Red Flag Warning 27, NWS Norman, OK

May 9, 201119 counties in Oklahoma; 5 counties in Texas

NWS Norman, OK issued this red flag warning at May 9, 2011, 4:19 AM CDT for 19 counties in Oklahoma; 5 counties in Texas. It took effect at May 9, 2011, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 9, 2011, 4:19 AM CDT (09:19 UTC)
In effect from
May 9, 2011, 12:00 PM CDT
Expired
May 9, 2011, 8:19 PM CDT
In force
8 hr
Issued by
NWS Norman, OK
All 24 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 100 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2011-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4051 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2011-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4051 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1224 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
1.4
Supercell composite
7.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

871 
WWUS84 KOUN 090919
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
419 AM CDT MON MAY 9 2011

...HOT DRY AND BREEZY WEATHER WILL CONTINUE...

OKZ004>006-009>011-014>017-021>023-033>038-TXZ083>085-091730-
/O.UPG.KOUN.FW.A.0028.110509T1700Z-110510T0200Z/
/O.NEW.KOUN.FW.W.0027.110509T1700Z-110510T0300Z/
/O.NEW.KOUN.FW.A.0029.110510T1700Z-110511T0200Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-HARDEMAN-FOARD-WILBARGER-
419 AM CDT MON MAY 9 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED WHICH IS IN
EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

* WIND...SOUTH-SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35.

* HUMIDITY...5 TO 15 PERCENT.

* TEMPERATURE...AFTERNOON HIGHS 98 TO 108.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$

TXZ087-088-091730-
/O.UPG.KOUN.FW.A.0028.110509T1700Z-110510T0200Z/
/O.NEW.KOUN.FW.W.0027.110509T1700Z-110510T0300Z/
KNOX-BAYLOR-
419 AM CDT MON MAY 9 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...SOUTH-SOUTHWEST 15 TO 25 MPH WITH GUSTS AROUND 30.

* HUMIDITY...5 TO 10 PERCENT.

* TEMPERATURE...AFTERNOON HIGHS 100 TO 108.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
4 follow-up statements
209 
WWUS84 KOUN 091755
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1255 PM CDT MON MAY 9 2011

...HOT DRY AND BREEZY WEATHER WILL CONTINUE...

OKZ004>006-009>011-014>017-021>023-033>038-TXZ083>085-100300-
/O.CON.KOUN.FW.W.0027.000000T0000Z-110510T0300Z/
/O.CON.KOUN.FW.A.0029.110510T1700Z-110511T0200Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-HARDEMAN-FOARD-WILBARGER-
1255 PM CDT MON MAY 9 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

* WIND...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH OCCASIONAL GUSTS UP
  TO 35 MPH.

* HUMIDITY...3 TO 15 PERCENT.

* TEMPERATURE...AFTERNOON HIGHS 98 TO 106.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$

TXZ087-088-100300-
/O.CON.KOUN.FW.W.0027.000000T0000Z-110510T0300Z/
KNOX-BAYLOR-
1255 PM CDT MON MAY 9 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WIND...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS AROUND 30
  MPH.

* HUMIDITY...5 TO 10 PERCENT.

* TEMPERATURE...AFTERNOON HIGHS 100 TO 106.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
254 
WWUS84 KOUN 092049
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
349 PM CDT MON MAY 9 2011

...HOT DRY AND BREEZY WEATHER WILL CONTINUE...

OKZ004>006-009>011-014>017-021>023-033>038-TXZ083>085-100500-
/O.CON.KOUN.FW.W.0027.000000T0000Z-110510T0300Z/
/O.CON.KOUN.FW.A.0029.110510T1700Z-110511T0200Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-HARDEMAN-FOARD-WILBARGER-
349 PM CDT MON MAY 9 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

* WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH OCCASIONAL GUSTS UP
  TO 35 MPH.

* HUMIDITY...3 TO 15 PERCENT.

* TEMPERATURE...AFTERNOON HIGHS 98 TO 106.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$

TXZ087-088-100300-
/O.CON.KOUN.FW.W.0027.000000T0000Z-110510T0300Z/
KNOX-BAYLOR-
349 PM CDT MON MAY 9 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH GUSTS AROUND 30
  MPH.

* HUMIDITY...5 TO 10 PERCENT.

* TEMPERATURE...AFTERNOON HIGHS 100 TO 106.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
616 
WWUS84 KOUN 092315
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
615 PM CDT MON MAY 9 2011

...HOT DRY AND BREEZY WEATHER WILL CONTINUE...

OKZ006-011-015>017-022-023-034>038-TXZ083>085-100715-
/O.CAN.KOUN.FW.W.0027.000000T0000Z-110510T0300Z/
/O.CON.KOUN.FW.A.0029.110510T1700Z-110511T0200Z/
ALFALFA-MAJOR-DEWEY-CUSTER-BLAINE-WASHITA-CADDO-GREER-KIOWA-
JACKSON-TILLMAN-COMANCHE-HARDEMAN-FOARD-WILBARGER-
615 PM CDT MON MAY 9 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR MOST OF WESTERN OKLAHOMA AND PARTS
OF WESTERN NORTH TEXAS...

...RED FLAG WARNING FOR THIS EVENING IS CANCELLED FOR WESTERN
NORTH TEXAS AND ALL BUT FAR WESTERN OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE RED FLAG
WARNING FOR WESTERN NORTH TEXAS AND ALL BUT FAR WESTERN OKLAHOMA.
THE DRY LINE HAS RETREATED INTO EXTREME WESTERN OKLAHOMA AS OF
EARLY EVENING. RELATIVE HUMIDITY HAS INCREASED CONSIDERABLY TO THE
EAST OF THE DRY LINE... AND IS NOW LIKELY TO REMAIN WELL ABOVE 20
PERCENT THROUGH THE EVENING.

ALTHOUGH RED FLAG CONDITIONS ARE NO LONGER EXPECTED THIS
EVENING... STRONG WINDS HOT TEMPERATURES AND DRY VEGETATION WILL
STILL LEAD TO ENHANCED WILDFIRE POTENTIAL. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR
  BURNING IS NOT RECOMMENDED.|

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$

TXZ087-088-100015-
/O.CAN.KOUN.FW.W.0027.000000T0000Z-110510T0300Z/
KNOX-BAYLOR-
615 PM CDT MON MAY 9 2011

...RED FLAG WARNING IS CANCELLED FOR THIS EVENING FOR KNOX
AND BAYLOR COUNTIES...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE RED FLAG
WARNING FOR KNOX AND BAYLOR COUNTIES. THE DRY LINE HAS RETREATED
WESTWARD AND IS NOW WEST OF THESE AREAS... RESULTING IN HIGHER
HUMIDITY THIS EVENING. 

ALTHOUGH RED FLAG CONDITIONS ARE NO LONGER EXPECTED THIS
EVENING... STRONG WINDS HOT TEMPERATURES AND DRY VEGETATION WILL
STILL LEAD TO ENHANCED WILDFIRE POTENTIAL. 

$$

OKZ004-005-009-010-014-021-033-100715-
/O.CON.KOUN.FW.W.0027.000000T0000Z-110510T0300Z/
/O.CON.KOUN.FW.A.0029.110510T1700Z-110511T0200Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-BECKHAM-HARMON-
615 PM CDT MON MAY 9 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR FAR WESTERN OKLAHOMA...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR THESE AREAS AS WELL...

* WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH OCCASIONAL GUSTS 
  UP TO 35 MPH. 

* HUMIDITY...5 TO 20 PERCENT.

* TEMPERATURE...UPPER 80S AND 90S THIS EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$
677 
WWUS84 KOUN 100119
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
819 PM CDT MON MAY 9 2011

...HOT DRY AND BREEZY WEATHER WILL CONTINUE...

OKZ004-005-009-010-014-021-033-100930-
/O.CAN.KOUN.FW.W.0027.000000T0000Z-110510T0300Z/
/O.CON.KOUN.FW.A.0029.110510T1700Z-110511T0200Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-BECKHAM-HARMON-
819 PM CDT MON MAY 9 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR MOST OF WESTERN OKLAHOMA AND PARTS
OF WESTERN NORTH TEXAS...
...RED FLAG WARNING IS CANCELLED FOR THIS EVENING FOR FAR WESTERN 
OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE RED FLAG
WARNING THIS EVENING FOR WESTERN OKLAHOMA. THE DRY LINE HAS
RETREATED INTO THE TEXAS AND OKLAHOMA PANHANDLES AS OF 8 PM.
RELATIVE HUMIDITY HAS INCREASED CONSIDERABLY TO THE EAST OF THE
DRY LINE... AND IS NOW LIKELY TO REMAIN WELL ABOVE 20 PERCENT
THROUGH THE EVENING.

ALTHOUGH RED FLAG CONDITIONS ARE NO LONGER EXPECTED THIS
EVENING... STRONG WINDS HOT TEMPERATURES AND DRY VEGETATION WILL
STILL LEAD TO ENHANCED WILDFIRE POTENTIAL. 

A FIRE WEATHER WATCH REMAINS IN EFFECT FOR TUESDAY OVER MOST OF
WESTERN OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$

OKZ006-011-015>017-022-023-034>038-TXZ083>085-100930-
/O.CON.KOUN.FW.A.0029.110510T1700Z-110511T0200Z/
ALFALFA-MAJOR-DEWEY-CUSTER-BLAINE-WASHITA-CADDO-GREER-KIOWA-
JACKSON-TILLMAN-COMANCHE-HARDEMAN-FOARD-WILBARGER-
819 PM CDT MON MAY 9 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR MOST OF WESTERN OKLAHOMA AND PARTS
OF WESTERN NORTH TEXAS...

A FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON AND EARLY
EVENING FOR MOST OF WESTERN OKLAHOMA AND PARTS OF WESTERN NORTH
TEXAS. 

* WINDS...SOUTH TO SOUTHWEST 15 TO 25 MPH. GUSTS TO 35 MPH LIKELY.

* HUMIDITY...10 TO 20 PERCENT.

* TEMPERATURES...HIGHS IN THE LOWER TO MID 90S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS NOT RECOMMENDED.| 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at May 9, 4:14 AM CDT, 5 minutes earlier.

Area forecast discussion, May 9, 4:14 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
414 AM CDT MON MAY 9 2011

.DISCUSSION...
WE WILL RAISE TODAYS FIRE WEATHER WATCH TO A RED FLAG WARNING...
AND FOR THE MOST PART...WINDS WILL BE MARGINAL FOR MEETING
CRITERIA. LOCATIONS NEAR AND WEST OF DRYLINE THIS AFTERNOON WILL
ONCE AGAIN BE VERY HOT AND VERY DRY. A FORECAST IN BACKED FLOW AND
AN INCREASE IN CLOUD COVER EXPECTED TO TAKE THE EDGE OFF OF THE
TEMPERATURES FOR TUESDAY INTO WEDNESDAY...BUT WE WILL KEEP TEMPS
WELL ABOVE GUIDANCE WEST OF THE DRYLINE...WHICH WILL YIELD A FIRE
WEATHER WATCH FOR TUESDAY.

ALTHOUGH LESS UPPER SUPPORT TODAY...WE WILL INCLUDE MENTION OF
ISOLATED STORMS EAST OF DRYLINE LATE THIS AFTERNOON INTO THIS
EVENING GIVEN FORECAST TEMPS/DEWPOINTS. GREATER SUPPORT EXPECTED
TUESDAY AFTERNOON INTO TUESDAY EVENING AS LEAD MID-LEVEL JET
STREAK PROGRESSES FROM MEXICO AND SOUTHWEST TEXAS. WILL INCLUDE
AND INCREASE POPS LATE TUESDAY INTO WEDNESDAY ACROSS MAINLY
SOUTHEAST HALF OF CWA. GREATER CONCENTRATION OF SEVERE STORMS
APPEAR LIKELY FOR WEDNESDAY...ESPECIALLY ACROSS CENTRAL AND
EASTERN PORTIONS OF OKLAHOMA. WORDING WILL BE ENHANCED IN THE
HAZARD WEATHER OUTLOOK.

MORE SUBSTANTIAL RELIEF FROM THE SUMMER-LIKE HEAT STILL EXPECTED
THURSDAY INTO NEXT WEEKEND. LARGELY AMPLIFIED FLOW DURING THIS
TIME FRAME YIELDS NO GREAT CONFIDENCE IN EITHER OF THE MEDIUM RANGE
MODELS...BUT WITH THIS BLOCKY PATTERN...WILL GO WITH LESS
PROGRESSIVE GFS AND KEEP TEMPS CLOSER TO MEX/HPC GUIDANCE INTO THE
WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  94  72  92  71 /  10  10  20  40
HOBART OK        103  70  92  67 /  10  10  10  20
WICHITA FALLS TX 105  72  95  70 /  10  10  20  30
GAGE OK           98  62  94  62 /   0   0  10  10
PONCA CITY OK     94  72  92  69 /  10  10  20  20
DURANT OK         92  69  88  71 /  10  10  30  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR
     OKZ004>006-009>011-014>017-021>023-033>038.

     FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR OKZ004>006-009>011-014>017-021>023-033>038.

TX...RED FLAG WARNING FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR
     TXZ083>085-087-088.

     FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR TXZ083>085.

&&

06/11
Hazardous weather outlook, May 9, 1:20 AM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
120 AM CDT MON MAY 9 2011

OKZ004>048-050>052-TXZ083>090-091000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
120 AM CDT MON MAY 9 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...OVERNIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE UNLIKELY.

DISCUSSION...
A STRONG CAPPING INVERSION WILL LIMIT THE CHANCES FOR
THUNDERSTORMS OVERNIGHT.  A FEW STRONG WIND GUSTS WILL
BE POSSIBLE...ESPECIALLY NEAR WEAKENING SHOWERS ACROSS
SOUTHEAST OKLAHOMA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY MAY 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS MAY DEVELOP
MONDAY AND TUESDAY...BUT CHANCES WILL REMAIN QUITE LOW. STORM
CHANCES WILL INCREASE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS AN
UPPER LEVEL TROUGH AND COLD FRONT APPROACH. SOME OF THE STORMS WILL
LIKELY BE SEVERE.

OTHER HAZARDOUS WEATHER...
WEST OF THE DRYLINE...FIRE WEATHER WILL REMAIN A CONCERN...
ESPECIALLY THROUGH TUESDAY. IT WILL BE VERY HOT AND VERY DRY...WITH
MODERATE SOUTHWEST WINDS. THE DRIEST CONDITIONS WILL GENERALLY OCCUR
WEST OF A LINE FROM ENID TO LAWTON AND WICHITA FALLS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED 5 AM
MONDAY.

In the hours before

Special weather statement, May 8, 10:46 PM CDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1046 PM CDT SUN MAY 8 2011

OKZ047-048-051-052-090430-
BRYAN OK-JOHNSTON OK-MARSHALL OK-ATOKA OK-
1046 PM CDT SUN MAY 8 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA...BRYAN...JOHNSTON AND
MARSHALL COUNTIES.

STRONG WINDS WILL OCCUR IN ASSOCIATION WITH WEAKENING THUNDERSTORMS
OVER SOUTHEASTERN OKLAHOMA. THE STRONG WINDS ARE ASSOCIATED
WITH HEAT BURSTS. GUSTS OF 40 TO 50 MPH WILL BE COMMON... AND GUSTS
TO NEAR 60 MPH WILL BE POSSIBLE. AREAS MOST LIKELY TO BE AFFECTED
WILL BE FROM THE TISHOMINGO... MADILL... AND LAKE TEXOMA AREAS
EASTWARD TOWARD DURANT AND ATOKA.
.
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3432 9604 3390 9598 3397 9691 3449 9684
Local storm report, May 8, 11:14 PM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORMAN OK
1114 PM CDT SUN MAY 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             4 S ANADARKO            35.01N 98.24W
05/08/2011  E0.88 INCH       CADDO              OK   AMATEUR RADIO

0607 PM     HAIL             4 SW LAWTON             34.56N 98.47W
05/08/2011  E0.88 INCH       COMANCHE           OK   AMATEUR RADIO

0613 PM     HAIL             LAWTON                  34.60N 98.42W
05/08/2011  E1.00 INCH       COMANCHE           OK   TRAINED SPOTTER

            THE HAIL WAS REPORTED AT 82ND STREET AND LEE BOULEVARD.

0639 PM     HAIL             SEYMOUR                 33.60N 99.26W
05/08/2011  E1.00 INCH       BAYLOR             TX   PUBLIC

0653 PM     HAIL             BURKBURNETT             34.08N 98.56W
05/08/2011  E1.75 INCH       WICHITA            TX   PUBLIC

            THE HAIL WAS REPORTED ON W 3RD IN BURKBURNETT.

0658 PM     HAIL             9 NNE MEGARGEL          33.57N 98.87W
05/08/2011  E0.88 INCH       ARCHER             TX   PUBLIC

0726 PM     HAIL             MANKINS                 33.78N 98.80W
05/08/2011  E0.88 INCH       ARCHER             TX   AMATEUR RADIO

0757 PM     HAIL             3 S WICHITA FALLS       33.87N 98.50W
05/08/2011  E1.25 INCH       WICHITA            TX   TRAINED SPOTTER

0803 PM     HAIL             WICHITA FALLS           33.91N 98.50W
05/08/2011  E1.00 INCH       WICHITA            TX   AMATEUR RADIO

            THE HAIL WAS REPORTED ON HIGHWAY 287 ON THE EAST SIDE OF
            TOWN.

&&

NWS NORMAN
Special weather statement, May 8, 11:25 PM CDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1125 PM CDT SUN MAY 8 2011

OKZ043-047-048-050>052-090500-
LOVE OK-COAL OK-BRYAN OK-JOHNSTON OK-MARSHALL OK-ATOKA OK-
1125 PM CDT SUN MAY 8 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA...BRYAN...COAL...
JOHNSTON...LOVE AND MARSHALL COUNTIES.

STRONG AND POSSIBLY DAMAGING WINDS WILL BE POSSIBLE ACROSS THE
MENTIONED COUNTIES THROUGH AT LEAST MIDNIGHT. THE STRONG WIND WAS A
RESULT OF DISSIPATING SHOWERS AND THUNDERSTORMS. ADDITIONAL SHOWERS
AND STORMS...EXTENDING FROM JUST SOUTH OF ADA TO NEAR MADILL...WILL
MAINTAIN THE THREAT FOR STRONG SOUTHERLY WINDS. THE STRONGEST
WINDS WILL BE MOST LIKELY FROM AROUND TISHOMINGO AND CADDO...OVER
TOWARD ATOKA AND COALGATE.

ALONG WITH THE STRONG WIND...TEMPERATURES MAY RISE AS MUCH AS 10 TO
15 DEGREES.

HAZARDS INCLUDE...
WIND GUSTS 45 TO 55 MPH...

LAT...LON 3450 9567 3450 9578 3417 9578 3416 9596
      3395 9593 3389 9587 3385 9662 3389 9659
      3391 9667 3385 9669 3384 9677 3385 9686
      3395 9693 3382 9707 3443 9659 3477 9608
      3469 9608 3469 9589 3460 9587 3459 9567
Special weather statement, May 9, 12:03 AM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1203 AM CDT MON MAY 9 2011

OKZ043-047-048-052-090545-
COAL OK-BRYAN OK-JOHNSTON OK-ATOKA OK-
1203 AM CDT MON MAY 9 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA...BRYAN...COAL AND
JOHNSTON COUNTIES.

STRONG AND POSSIBLY DAMAGING WINDS WILL BE POSSIBLE ACROSS THE
MENTIONED COUNTIES THROUGH 1 AM THIS MORNING. THE STRONG WIND WAS A
RESULT OF DISSIPATING SHOWERS AND THUNDERSTORMS MOVING EAST FROM
STONEWALL...COALGATE...AND MADILL. THE STRONGEST WINDS WILL BE MOST
LIKELY FROM AROUND COALGATE AND WARDVILLE...DOWN THROUGH
ATOKA...LANE...AND CADDO

HAZARDS INCLUDE...
WIND GUSTS 45 TO 55 MPH...

LAT...LON 3450 9567 3450 9578 3417 9578 3416 9596
      3394 9593 3386 9575 3383 9584 3389 9594
      3382 9613 3375 9619 3376 9628 3369 9632
      3378 9642 3378 9650 3463 9639 3472 9608
      3469 9589 3460 9587 3460 9568 3457 9566

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:29 PM CDTSpecial Weather StatementOUNOklahoma16 min
May 8, 9:37 PM CDTSpecial Weather StatementOUNCarter, Jefferson, Johnston, Marshall53 min
May 8, 9:57 PM CDTSpecial Weather StatementOUNCarter18 min
May 8, 9:59 PM CDTSpecial Weather StatementOUNCleveland, McClain16 min
May 8, 10:46 PM CDTSpecial Weather StatementOUNBryan, Johnston, Marshall44 min
May 8, 11:25 PM CDTSpecial Weather StatementOUNAtoka, Bryan, Coal, Johnston, Marshall35 min
May 9, 12:03 AM CDTSpecial Weather StatementOUNAtoka, Bryan, Coal42 min
May 9, 4:19 AM CDTFire Weather WatchOUNAlfalfa, Beckham, Blaine, Caddo, Comanche, Custer and 13 more17 hr
May 8, 7:16 PM CDTSpecial Weather StatementOUNArcher14 min
May 8, 7:38 PM CDTSpecial Weather StatementOUNArcher, Clay, Wichita22 min
May 8, 8:02 PM CDTSevere Thunderstorm WarningOUNClay, Wichita28 min
May 8, 8:05 PM CDTSpecial Weather StatementOUNClay25 min
May 8, 8:36 PM CDTSpecial Weather StatementOUNClay24 min

Nearby

Red Flag Warnings in Oklahoma, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.